Results 1 to 10 of 10

Thread: Laser comb caused oily scalp/forehead

  1. #1
    Join Date
    Jun 2012
    Posts
    12

    Default Laser comb caused oily scalp/forehead

    Hi,

    I'm 24 years old, and I've been using the LC for a little more than 2 months now, and I've noticed that my scalp and forehead have been getting really oily recently (I've also been breaking out on the forehead, something that hasn't happened to me for a long time). Could the comb be causing this?

  2. #2
    Join Date
    Apr 2008
    Posts
    597

    Default Hairmax mechanism of action

    Hi adi87tya -

    Thank you for your post.

    When the HairMax is beginning to work, the new thicker hair is pushing up and clearing out pathway for the new hair to reach the surface, so you may in the beginning of treatment, notice more oil production. This is a good sign that the HairMax is beginning to exert its effect. The HairMax is not increasing oil production, only opening up the pathway to the scalp which is letting more oil reach the surface.

    We recommend that you purchase a shampoo that is specifically designed for oily hair (there are many on the internet), but do not contain sulfates. This should help control the oiliness and keep it from your forehead where you are experiencing bread-outs from the oil.

    We wish you success in your use of the HairMax LaserComb.

    LAS

    Visit the website: http://www.hairmax.com
    Follow us: http://www.facebook.com/hairmax
    Access the HairMax Blog: http://hairmaxlasercomb.blogspot.com
    Online ordering of the HairMax LaserComb: http://www.hairmaxestore.com

  3. #3
    Join Date
    Jun 2012
    Posts
    12

    Default

    Should the oiliness then subside as I continue treatment?

  4. #4
    Join Date
    Apr 2008
    Posts
    597

    Default Hairmax mechanism of action

    Hi adi87tya -

    Thanks for your post.

    It is possible that the HairMax in initially clearing the pore, is causing a surge in built up oiliness, but probably your excess oiliness is now part of a normal process. We believe that by using a shampoo that combats oiliness and as treatment progresses, the oiliness should not be as apparent. Therefore, we recommend that you continue treatment with the HairMax in conjunction with a good anti-oiliness treatment.

    We wish you success in your use of the HairMax LaserComb.

    LAS

    Visit the website: http://www.hairmax.com
    Follow us: http://www.facebook.com/hairmax
    Access the HairMax Blog: http://hairmaxlasercomb.blogspot.com
    Online ordering of the HairMax LaserComb: http://www.hairmaxestore.com

  5. #5
    Join Date
    Jun 2012
    Posts
    12

    Default

    One more thing: is it possible for the Hairmax, like minoxidil, to cause a "puffy face" side-effect? When I tried minoxidil I had this side effect, and it was bad -- my face bloated up and I got dark circles. I've heard it's due to the vasodilation caused by minox. Doesn't the Hairmax work the same way (vasodilation)? I'm asking because I've also noticed this recently in addition to the oily scalp, and I'm not sure if it's the laser comb.

  6. #6
    Join Date
    Apr 2008
    Posts
    597

    Default Hairmax lasercomb lack of side effects

    Hi adi87tya -

    In answer to your question, the HairMax will NOT cause any side effects like minoxidil. People sometimes, but very rarely, get some initial itching or tingling which disappears soon after treatment begins.

    We with you continued success in your use of the HairMax LaserComb.

    LAS

    Visit the website: http://www.hairmax.com
    Follow us: http://www.facebook.com/hairmax
    Access the HairMax Blog: http://hairmaxlasercomb.blogspot.com
    Online ordering of the HairMax LaserComb: http://www.hairmaxestore.com

  7. #7
    Join Date
    Jun 2012
    Posts
    12

    Default

    OK, can you please confirm that the laser comb does not cause dark circles and a puffy face? I've noticed that over the past few weeks -- and I want to rule out the laser comb as a cause. I know minoxidil can cause this as it is a vasodilator, but doesn't the laser comb work the same way (i.e. is it not a vasodilator)?

  8. #8
    Join Date
    Apr 2008
    Posts
    597

    Default Hairmax efficacy

    Hi ad187tya -

    Thank you for your post.

    The simple answer to your question is that the HairMax is NOT a vasodilator, it is an anagen inductor: http://www.hairmax.com/introduction (provides complete information on the mechanism of action.) Therefore, the HairMax does NOT cause the side effects you are listing.

    What you do bring up is that fact that minoxidil is a drug, and the HairMax is not. The HairMax has the same or better efficacy than minoxidil with an excellent safety record, and is therefore a better choice for treatment of pattern hair loss.

    We wish you success in your use of the HairMax LaserComb.

    LAS

    Visit the website: http://www.hairmax.com
    Follow us: http://www.facebook.com/hairmax
    Access the HairMax Blog: http://hairmaxlasercomb.blogspot.com
    Online ordering of the HairMax LaserComb: http://www.hairmaxestore.com

  9. #9
    Join Date
    Jun 2012
    Posts
    12

    Default

    Hi,

    I'm continuing to use the comb (it's been about 13 weeks), and I haven't seen much benefit from in terms of regrowth yet -- I'm still losing hair like I used to. I don't mind using it for another couple of months to see if it works, but I haven't been able to deal with the increased oily scalp. I've tried shampooing regularly, but my scalp still gets pretty oily. I'm not sure what to do -- I feel like even if I get some benefit from the comb it's not going to be much, and it's not worth dealing with the oily scalp issues.

    My question is: if I stop using the comb now, will I lose hair even faster than I would have normally lost (in other words, if you quit treatment does it take you back to your normal progression of hair loss, or does it make it worse)? Given that I don't think I've had much benefit from it, except perhaps that the hair that is still there on my scalp seems shinier.

  10. #10
    Join Date
    Apr 2008
    Posts
    597

    Default Hairmax efficacy

    Hi adi87tya -

    Thank you for your post.

    To answer your first question about the efficacy of the HairMax. We suggest that you continue to treat your hair loss for at least 20 to 26 weeks before judging final results as 13 weeks is still too short of time to make this determination. It is important to know that the HairMax not only helps regrow hair, but the device also helps you keep what you have. If you stop using the HairMax your hair will return to the condition it was before it started or perhaps be worse since the HairMax might have been retaining more hair while you were treating yourself with the device. As we have said repeatedly, the HairMax is NOT toxic to hair and does not damage it - it merely causes the fine wispy telogen hairs to fall out and be replaces with thicker terminal hair.

    As for the second question, you clearly have a condition, seborrheic dermatitis or oily scalp that is totally unrelated to the continued use of the HairMax. We suggest that you access the internet and find articles such as this one, http://hairfoundation.org/hair-care/...oily-scalp.htm, to learn about it and find out what to use to treat it. There is a product which you should also investigate called Nizoral Shampoo which has been reported to work well in treating this condition. By decreasing the oiliness and debris on your scalp, you will allow the laser energy of the HairMax to better penetrate to your hair follicles.

    We wish you success in your use of the HairMax LaserComb.

    LAS

    Visit the website: http://www.hairmax.com
    Follow us: http://www.facebook.com/hairmax
    Access the HairMax Blog: http://hairmaxlasercomb.blogspot.com
    Online ordering of the HairMax LaserComb: http://www.hairmaxestore.com

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •